Unknown

Dataset Information

Unexpected acute pulmonary embolism in an old COVID-19 patient with warfarin overdose: a case report.


ABSTRACT:

Background

Severe acute respiratory syndrome coronavirus 2 disease is strongly associated with a high incidence of thrombotic events. Anticoagulation could be a cornerstone in successfully managing severe forms of coronavirus disease 2019 (COVID-19). However, optimal anticoagulant dosing in elderly patients is challenging because of high risk of both thrombosis and bleeding.

Case summary

We present here the case of an 89-year-old patient receiving warfarin for atrial fibrillation and valvular heart disease, admitted to the intensive care unit for respiratory failure due to COVID-19. The patient presented with a severe epistaxis associated with warfarin overdose [international normalized ratio (INR) > 10]. After a successful initial reversal using vitamin K per os, INR

SUBMITTER: Coutrot M 

PROVIDER: S-EPMC8178933 | biostudies-literature | 2021 Jun

REPOSITORIES: biostudies-literature